Author Affiliations: The University of Texas Medical School at Houston (Dr Richards) and Departments of Pathology (Dr Ivan) and Dermatology (Drs Ivan, Rashid, and Chon), M.D. Anderson Cancer Center, University of Texas, Houston.
Paclitaxel is an antimicrotubule agent that is approved by the US Food and Drug Administration for the treatment of ovarian, breast, non–small cell lung carcinoma, and Kaposi's sarcoma.1 Despite the frequency of cutaneous adverse reactions observed with paclitaxel, only 3 reports of acral erythema2-4 have been published. Herein, we report a case of keratoderma-like acral erythema presenting in locations atypical for traditional acral erythema, including the dorsal aspects of the hands and feet. Each previously reported case of paclitaxel-induced acral erythema occurred in a similar distribution, suggesting that this acral erythema, while unusual, represents a unique presentation of a common adverse effect of chemotherapy.
Richards KN, Ivan D, Rashid RM, Chon SY. Paclitaxel-Induced Acral Erythema. Arch Dermatol. 2012;148(11):1333–1334. doi:10.1001/archdermatol.2012.2830
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: